Alert archive / U.S. Virgin Islands / Flash Flood Watches in 2012

Flash Flood Watch 9, NWS JSJ

December 1, 2012

NWS JSJ issued this flash flood watch at Dec 1, 2012, 2:00 AM CST. It took effect at Dec 1, 2012, 12:00 PM CST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2012, 2:00 AM CST (08:00 UTC)
In effect from
Dec 1, 2012, 12:00 PM CST
Expired
Dec 2, 2012, 6:00 PM CST
In force
30 hr
Issued by
NWS JSJ
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

549 
WGCA62 TJSJ 010800
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
400 AM AST SAT DEC 1 2012

PRZ001-002-004>006-012-013-VIZ001-002-012000-
/O.NEW.TJSJ.FF.A.0009.121201T1800Z-121203T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-EASTERN INTERIOR-NORTH CENTRAL-
CENTRAL INTERIOR-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...CAGUAS...ARECIBO...VEGA BAJA...
DORADO...COAMO...COROZAL...AIBONITO...VILLALBA...JAYUYA...CULEBRA...
ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...GROVE PLACE
400 AM AST SAT DEC 1 2012

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM AST THIS AFTERNOON THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF PUERTO RICO AND VIRGIN 
  ISLANDS...INCLUDING THE FOLLOWING AREAS...IN PUERTO RICO... 
  CENTRAL INTERIOR...CULEBRA...EASTERN INTERIOR...NORTH CENTRAL... 
  NORTHEAST...SAN JUAN AND VICINITY AND VIEQUES. IN VIRGIN 
  ISLANDS...ST CROIX AND ST. THOMAS/ST. JOHN/ADJACENT ISLANDS. 

* FROM 2 PM AST THIS AFTERNOON THROUGH SUNDAY EVENING

* PERIODS OF HEAVY RAIN EXPECTED THIS AFTERNOON INTO SUNDAY EVENING.

* AN UPPER AIR DISTURBANCE ACROSS THE FAR SOUTHWEST ATLANTIC WILL
  AMPLIFY AS IT MOVES EASTWARD OVER THE NEXT 48 HOURS. THIS
  DISTURBANCE WILL INDUCE THE DEVELOPMENT OF AN INVERTED SURFACE
  TROF ACROSS PR...PROMOTE MOISTURE TRANSPORT AND AID IN THE
  DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON THROUGH
  SUNDAY. AS THE INVERTED TROF BECOMES BETTER ORGANIZED TONIGHT
  INTO SUNDAY EXPECT SHOWERS AND THUNDERSTORMS TO BECOME MORE
  FREQUENT AND HEAVIER ESPECIALLY ACROSS NORTHEAST PR AND THE U.S.
  VIRGIN ISLANDS. SHOWERS WILL ALSO BE SLOW MOVERS AS STEERING
  WINDS COLLAPSE. THREE TO SIX INCHES OF RAIN ARE LIKELY OVER
  NORTHEAST PUERTO RICO THROUGH SUNDAY WHICH COULD RESULT IN
  FLOODING. DUE TO ABUNDANT MOISTURE AND WEAK STEERING
  WINDS...HIGH RAINFALL RATES OF TWO INCHES PER HOUR ARE POSSIBLE
  WHICH COULD RESULT IN FLASH FLOODING OF SMALL STREAMS AND RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU
ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP
INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED
OR IF A FLASH FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE
HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR
CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT
HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV.

&&

$$
ROSA
4 follow-up statements
646 
WGCA62 TJSJ 011953
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
353 PM AST SAT DEC 1 2012

PRZ001-002-004>006-012-013-VIZ001-002-020800-
/O.CON.TJSJ.FF.A.0009.000000T0000Z-121203T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-EASTERN INTERIOR-NORTH CENTRAL-
CENTRAL INTERIOR-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...CAGUAS...ARECIBO...VEGA BAJA...
DORADO...COAMO...COROZAL...AIBONITO...VILLALBA...JAYUYA...CULEBRA...
ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...GROVE PLACE
353 PM AST SAT DEC 1 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS...INCLUDING THE 
  FOLLOWING AREAS...IN PUERTO RICO...CENTRAL INTERIOR...CULEBRA... 
  EASTERN INTERIOR...NORTH CENTRAL...NORTHEAST...SAN JUAN AND 
  VICINITY AND VIEQUES. IN VIRGIN ISLANDS...ST CROIX AND ST. 
  THOMAS/ST. JOHN/ADJACENT ISLANDS. 

* THROUGH SUNDAY EVENING

* PERIODS OF HEAVY RAIN EXPECTED DURING THE REST OF THE AFTERNOON
  INTO SUNDAY EVENING.

* AN UPPER AIR DISTURBANCE ACROSS THE FAR SOUTHWEST ATLANTIC WILL 
  AMPLIFY AS IT MOVES EASTWARD OVER THE NEXT 48 HOURS. THIS 
  DISTURBANCE WILL INDUCE THE DEVELOPMENT OF AN INVERTED SURFACE 
  TROF ACROSS PR...PROMOTE MOISTURE TRANSPORT AND AID IN THE 
  DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON THROUGH 
  SUNDAY. AS THE INVERTED TROF BECOMES BETTER ORGANIZED TONIGHT 
  INTO SUNDAY EXPECT SHOWERS AND THUNDERSTORMS TO BECOME MORE 
  FREQUENT AND HEAVIER ESPECIALLY ACROSS NORTHEAST PR AND THE U.S. 
  VIRGIN ISLANDS. SHOWERS WILL ALSO BE SLOW MOVERS AS STEERING 
  WINDS COLLAPSE. THREE TO SIX INCHES OF RAIN ARE LIKELY OVER 
  NORTHEAST PUERTO RICO THROUGH SUNDAY WHICH COULD RESULT IN 
  FLOODING. DUE TO ABUNDANT MOISTURE AND WEAK STEERING WINDS...HIGH 
  RAINFALL RATES OF TWO INCHES PER HOUR ARE POSSIBLE WHICH COULD 
  RESULT IN FLASH FLOODING OF SMALL STREAMS AND RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE
IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...
AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH
FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY
RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE
TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

&&

$$
457 
WGCA62 TJSJ 020754
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
354 AM AST SUN DEC 2 2012

PRZ001-002-004>006-012-013-VIZ001-002-022000-
/O.CON.TJSJ.FF.A.0009.000000T0000Z-121203T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-EASTERN INTERIOR-NORTH CENTRAL-
CENTRAL INTERIOR-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...CAGUAS...ARECIBO...VEGA BAJA...
DORADO...COAMO...COROZAL...AIBONITO...VILLALBA...JAYUYA...CULEBRA...
ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...GROVE PLACE
354 AM AST SUN DEC 2 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS...INCLUDING THE 
  FOLLOWING AREAS...IN PUERTO RICO...CENTRAL INTERIOR...CULEBRA... 
  EASTERN INTERIOR...NORTH CENTRAL...NORTHEAST...SAN JUAN AND 
  VICINITY AND VIEQUES. IN VIRGIN ISLANDS...ST CROIX AND ST. 
  THOMAS/ST. JOHN/ADJACENT ISLANDS. 

* THROUGH THIS EVENING

* PERIODS OF HEAVY RAIN EXPECTED DURING THE REST OF THE AFTERNOON 
  INTO SUNDAY EVENING. 

* AN INVERTED SURFACE TROF LOCATED ACROSS THE MONA PASSAGE WILL
  START MOVING EASTWARD LATER TODAY AS AN UPPER LEVEL TROUGH
  EXTENDING FROM THE WEST OF BERMUDA INTO THE BAHAMAS MOVES
  EASTWARD ACROSS THE SOUTHWEST ATLANTIC. EXPECT SHOWERS AND
  THUNDERSTORMS TO DEVELOP ONCE AGAIN LATER TODAY ACROSS THE
  CORDILLERA AND MOVE VERY SLOWLY EASTWARD. DUE TO THE EXPECTED
  VERY SLOW MOTION OF THE SHOWERS AND ABUNDANT
  MOISTURE...LOCALIZED INTENSE RAINFALL RATES OF TWO INCHES OR
  MORE PER HOUR CAN BE EXPECTED WITHIN THE WATCH AREA. THIS COULD
  RESULT IN FLASH FLOODING OF SMALL STREAMS AND RIVERS.
  THUNDERSTORMS ARE EXPECTED TO MOVE OFF THE NORTHEAST COAST OF
  PUERTO RICO AROUND SUNSET BUT MAY LINGER UNTIL AROUND MIDNIGHT
  SUNDAY NIGHT ACROSS THE NORTHERN VIRGIN ISLANDS. THE LOCATIONS
  AT GREATEST RISK OF EXPERIENCING FLASH FLOODING ARE THE
  MANATI...CIBUCO AND LA PLATA RIVERS AND THEIR RESPECTIVE
  TRIBUTARIES AND THE NORTHERN U.S. VIRGIN ISLANDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE
IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...
AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH
FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY
RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE
TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

&&

$$
905 
WGCA62 TJSJ 021958
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
358 PM AST SUN DEC 2 2012

PRZ001-002-004>006-012-013-VIZ001-002-030000-
/O.CON.TJSJ.FF.A.0009.000000T0000Z-121203T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-EASTERN INTERIOR-NORTH CENTRAL-
CENTRAL INTERIOR-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...CAGUAS...ARECIBO...VEGA BAJA...
DORADO...COAMO...COROZAL...AIBONITO...VILLALBA...JAYUYA...CULEBRA...
ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...GROVE PLACE
358 PM AST SUN DEC 2 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM AST THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS...INCLUDING THE 
  FOLLOWING AREAS...IN PUERTO RICO...CENTRAL INTERIOR...CULEBRA... 
  EASTERN INTERIOR...NORTH CENTRAL...NORTHEAST...SAN JUAN AND 
  VICINITY AND VIEQUES. IN VIRGIN ISLANDS...ST CROIX AND ST. 
  THOMAS/ST. JOHN/ADJACENT ISLANDS. 

* UNTIL 8 PM AST THIS EVENING

* PERIODS OF HEAVY RAIN EXPECTED DURING THE REST OF THE AFTERNOON 
  INTO SUNDAY EVENING. 

* A TROUGH WILL CONTINUE TO RETROGRESS EASTWARD ACROSS THE NORTHEAST
  CARIBBEAN AS AN UPPER LEVEL TROUGH EXTENDING FROM THE WEST OF
  BERMUDA INTO THE BAHAMAS MOVES EASTWARD ACROSS THE SOUTHWEST
  ATLANTIC. DUE TO THE EXPECTED VERY SLOW MOTION OF THE SHOWERS
  AND ABUNDANT MOISTURE...LOCALIZED INTENSE RAINFALL RATES OF TWO
  INCHES OR MORE PER HOUR CAN BE EXPECTED WITHIN THE WATCH AREA.
  THIS COULD RESULT IN FLASH FLOODING OF SMALL STREAMS AND RIVERS.
  THUNDERSTORMS ARE EXPECTED TO MOVE OFF THE NORTHEAST COAST OF
  PUERTO RICO AROUND SUNSET BUT MAY LINGER UNTIL AROUND MIDNIGHT
  SUNDAY NIGHT ACROSS THE NORTHERN VIRGIN ISLANDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE
IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...
AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH
FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY
RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE
TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

&&

$$
504 
WGCA62 TJSJ 030014
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
814 PM AST SUN DEC 2 2012

PRZ001-002-004>006-012-013-VIZ001-002-030115-
/O.EXP.TJSJ.FF.A.0009.000000T0000Z-121203T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-EASTERN INTERIOR-NORTH CENTRAL-
CENTRAL INTERIOR-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...CAGUAS...ARECIBO...VEGA BAJA...
DORADO...COAMO...COROZAL...AIBONITO...VILLALBA...JAYUYA...CULEBRA...
ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...GROVE PLACE
814 PM AST SUN DEC 2 2012

...FLASH FLOOD WATCH HAS BEEN ALLOWED TO EXPIRE AT 8 PM AST THIS 
EVENING...

THE FLASH FLOOD WATCH FOR PORTIONS OF PUERTO RICO...CULEBRA...
VIEQUES AND THE VIRGIN ISLANDS WAS ALLOWED TO EXPIRE AT 8 PM AST
THIS EVENING.

WHILE A SURFACE TROUGH CONTINUED TO RETROGRESS EASTWARD ACROSS THE
NORTHEAST CARIBBEAN...AND AN UPPER LEVEL TROUGH NORTH OF THE AREA...
WILL ALSO CONTINUE EASTWARD ACROSS THE SOUTHWEST ATLANTIC...THE
POTENTIAL FOR CONTINUOUS AND WIDESPREAD HEAVY RAINFALL ACROSS THESE
AREAS HAS DIMINISHED AND THEREFORE CANNOT JUSTIFY CONTINUANCE OF A
FLASH FLOOD WATCH AT THIS TIME. THERE IS NO IMMEDIATE THREAT OF ANY
HEAVY RAINFALL OR FLASH FLOODING... AND THUS THE FLASH FLOOD WATCH
WAS ALLOWED TO EXPIRE A 8 PM AST. SO FAR ANY HEAVY RAINFALL EXPECTED
WILL BE LOCALIZED AND THEREFORE DOES NOT WARRANT THE EXTENSION OF
THE FLASH FLOOD FLOOD WATCH AT THIS TIME.

HOWEVER...THE LIGHT NORTH TO NORTHEAST WIND LOW LEVEL WIND FLOW WILL 
CONTINUE TO TRANSPORT SHOWERS AND ISOLATED THUNDERSTORMS SOUTHWARDS 
ACROSS THE LOCAL ATLANTIC WATERS. SOME SHOWERS WILL MAKE THEIR WAY 
TO PARTS OF THE NORTH AND EAST COASTAL SECTIONS OF PUERTO RICO AS WELL
AS ACROSS CULEBRA...VIEQUES...AND THE VIRGIN ISLANDS. DUE TO THE PROXIMITY
OF THE UPPER LEVEL TROUGH...SOME SHOWERS WILL BE ENHANCED AS THEY MOVE
SOUTHWARD AND MAY PRODUCE PERIODS OF LOCALLY HEAVY DOWNPOURS IN ISOLATED
AREAS AS THEY MOVE INLAND. THIS MAY LEAD TO MINOR NUISANCE FLOODING
IN SOME AREAS AND PONDING OF WATER ON ROADWAYS.


$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Nov 30, 7:56 PM CST, 6 hours 4 minutes earlier.

Area forecast discussion, Nov 30, 7:56 PM CST, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
956 PM AST FRI NOV 30 2012

.UPDATE...LATEST SATELLITE IMAGERY AND DOPPLER WEATHER RADAR
SHOWED A SURGE OF LOW TO MID LEVEL MOISTURE ACCOMPANYING AN
EASTERLY PERTURBATION MOVING ACROSS THE NORTHERN LEEWARDS AND
QUICKLY APPROACHING THE LOCAL AREA. EXPECTED THIS AREA OF MOISTURE
TO BRING A GRADUAL INCREASE IN PWAT VALUES AND THUS ADDITIONAL
SHOWER ACTIVITY ACROSS PARTS OF THE ISLANDS OVERNIGHT THROUGH
SATURDAY AND POSSIBLY INTO SUNDAY. UPPER RIDGE WILL ALSO CONTINUE
TO ERODE THROUGH THE WEEKEND AND ALSO ALLOW FOR BETTER CHANCE OF
ENHANCED DAYTIME CONVECTION ACROSS PUERTO RICO AND PARTS OF THE
VIRGIN ISLANDS...AS OCCASIONAL PATCHES OF MOISTURE WILL CONTINUE TO
MAKE THEIR WAY ACROSS THE AREA FOR THE NEXT SEVERAL DAYS.
INHERITED FORECAST PACKAGE AND REASONING LOOKS GOOD FOR NOW AND NO
CHANGES MADE AT THIS TIME.

&&

.AVIATION UPDATE...PASSING SHOWERS WILL INCREASE OVERNIGHT...AS
AN AREA OF MOISTURE MOVES THROUGH THE REGION. MAINLY VFR
CONDITIONS ARE EXPECTED TO PREVAIL ACROSS ALL TAF SITES THROUGH AT
LEAST 01/12Z. LATEST 01/00Z TJSJ SOUNDING INDICATED MAINLY
NORTHEAST WINDS AT 10 KTS OR LESS FROM THE SURFACE UP TO 15K
FEET...BECOMING WESTERLY AND STRONGER ABOVE.

&&

.PREV DISCUSSION... /ISSUED 257 PM AST FRI NOV 30 2012/

SYNOPSIS...RIDGE PATTERN WILL BEGIN TO BREAK DOWN TONIGHT AS
SHORTWAVE-TROUGH ACROSS THE GULF COAST STATES AMPLIFY AS IT MOVES
ACROSS THE ATLANTIC. LOW PRESSURE IS FORECAST TO DEVELOP NORTH EAST
OF THE LEEWARD ISLANDS MONDAY NIGHT WITH FRESH NORTH NORTHEAST WINDS
ESTABLISHING MONDAY.

DISCUSSION...
AN AREA OF LOW LEVEL MOISTURE TO THE NORTHEAST OF PUERTO RICO WILL
CONTINUE TO MOVE WEST AND ACROSS THE LOCAL ATLANTIC WATERS THROUGH
THE OVERNIGHT HOURS...INCREASING THE SHOWER COVERAGE ALONG THE
NORTHERN COAST OF PUERTO RICO. THIS WEATHER PATTERN IS EXPECTED TO
CONTINUE FOR THE NEXT 48 TO 56 HOURS WHERE PATCHES LOW LEVEL
MOISTURE WILL CONTINUE TO GENERATE SHOWERS OVER THE EASTERN AND
NORTHERN PORTIONS OF PUERTO RICO.

LOW PRESSURE IS FORECAST TO DEVELOP NORTHEAST OF THE LEEWARD
ISLANDS ON MONDAY NIGHT...INCREASING SIGNIFICANTLY THE WINDS
ACROSS THE LOCAL REGION. EXPECT THERE WILL BE LOTS OF NOCTURNAL
SHALLOW CONVECTION ALONG THE NORTH COAST MUCH OF NEXT WEEK UNDER
BROAD TROUGH PATTERN. EXPECT ALSO COOLER TEMPERATURES UNDER
TROUGHINESS AND NORTHERLIES.

AVIATION...CONDITIONS ARE EXPECTED TO REMAIN MAINLY VFR AT ALL
TAF SITES DURING THE NEXT 24 HOURS. HOWEVER...LOW LEVEL PATCHES OF
CLOUDS MOVING ACROSS THE AREA WILL RESULT IN BRIEF MFVF CONDITIONS
IS ISOLD-SCT SHOWERS.

MARINE...NORTHERLY SWELL WILL BEGIN TO AFFECT THE ATLANTIC WATERS
LATE SATURDAY. A BIGGER SWELL IS FORECAST TO REACH THE LOCAL
ATLANTIC WATERS ON MONDAY. WINDS ARE ALSO FORECAST TO INCREASE
FROM THE EAST ON MONDAY THEREFORE EXPECT CONFUSE MARINE THROUGH AT
LEAST WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  76  83  77  82 /  60  60  50  50
STT  80  81  79  81 /  40  40  50  50

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&

71/09
Hazardous weather outlook, Nov 30, 3:12 AM CST, 22 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
512 AM AST FRI NOV 30 2012

AMZ710>745-PRZ001>013-010915-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
512 AM AST FRI NOV 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-010915-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
512 AM AST FRI NOV 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 11:15 AM CSTAreal Flood AdvisoryJSJ3 hr
Dec 1, 11:16 AM CSTAreal Flood AdvisoryJSJ3 hr
Dec 1, 12:26 PM CSTAreal Flood AdvisoryJSJ5 hr
Dec 1, 1:31 PM CSTAreal Flood AdvisoryJSJ6 hr
Dec 1, 1:47 PM CSTAreal Flood AdvisoryJSJ3 hr
Dec 1, 4:50 PM CSTAreal Flood AdvisoryJSJ3 hr

Nearby

Flash Flood Watches in U.S. Virgin Islands, 2012Flash Flood Watches in Puerto Rico, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.